MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a laparoscopic surgery, a monopolar spatula was connected to a valleylab ft10 and initially used with a power platform set at 20 w for pure cut and coagulation.As the energy output was considered insufficient to achieve the desired tissue effect, the surgeon requested an increase in power to 30 w.Upon activating the energy using the monopolar pedal, ignition (spark/fire) occurred at the monopolar instrument.The instrument was immediately removed from the patient's cavity and its use was discontinued.A ligasure maryland device was then introduced as a substitute.However, upon activating the energy with the ligasure device inside the patient's cavity, an energy overload occurred in the device, resulting in thermal damage (burns) to the surgical cannula.Following the event, an exploratory inspection of the patient's abdominal cavity was performed using the laparoscope.The inspection revealed: thermal injuries to the patient's abdominal wall, attributed to the energy overload caused by the ligasure device.Presence of melted polymeric debris within the cavity, originating from the compromised cannula structure.Corrective actions / clinical outcome: due to these complications, the failure of the surgical supplies, and in order to ensure patient safety, the surgical team made the clinical decision to convert the laparoscopic procedure to an open surgery.Based on this information the case is deemed reportable.

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24988520
Report Number2020550-2026-00919
Device Sequence Number13381853
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public04048551072394
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
Report Date (Section F) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberYM01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2026
Event Location Hospital
Date Report to Manufacturer04/24/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown